Alert archive / Louisiana / River Flood Warnings in 2012

River Flood Warning 16, NWS Jackson, MS

March 15, 2012Franklin Parish, Louisiana

NWS Jackson, MS issued this river flood warning at Mar 15, 2012, 9:30 AM CDT for Franklin Parish, Louisiana. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2012, 9:30 AM CDT (14:30 UTC)
Expired
Mar 15, 2012, 8:02 PM CDT
In force
11 hr
Issued by
NWS Jackson, MS
Flood severity
Minor

County Franklin Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 160 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Boeuf River near Fort Necessity (NECL1).

Action stage
49 ft
Minor stage
50 ft
Moderate stage
55 ft
Major stage
60 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

257 
WGUS44 KJAN 151430
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
930 AM CDT THU MAR 15 2012

...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN LOUISIANA... 

  BOEUF RIVER NEAR FORT NECESSITY AFFECTING FRANKLIN PARISH


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.


ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

LAC041-162030-
/O.NEW.KJAN.FL.W.0016.120315T1430Z-120317T0300Z/
/NECL1.1.ER.120315T1117Z.120315T1800Z.120316T1200Z.NO/
930 AM CDT THU MAR 15 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BOEUF RIVER NEAR FORT NECESSITY
* UNTIL FRIDAY EVENING.
* AT  9:00 AM THURSDAY THE STAGE WAS 50.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 50.0 FEET. 
* IMPACT...AT 50.0 FEET...WIDESPREAD FLOODING OF FARM AND AGRICULTURAL
  LAND IS OCCURRING ALONG AND NEAR THE RIVER.
* IMPACT...AT 40.0 FEET...MINOR OVERBANK FLOODING IS OCCURRING NEAR 
  THE RIVER.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   FRI   SAT   SUN CREST TIME  DATE

BOEUF RIVER
FORT NECESSITY 50  50.1 THU 09 AM  50.0  49.3  48.6    CRESTING    

$$
1 follow-up statement
782 
WGUS84 KJAN 160102
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
802 PM CDT THU MAR 15 2012


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA...

 
  BOEUF RIVER NEAR FORT NECESSITY AFFECTING FRANKLIN PARISH


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.


THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

LAC041-160132-
/O.CAN.KJAN.FL.W.0016.000000T0000Z-120317T0300Z/
/NECL1.1.ER.120315T1117Z.120315T1400Z.120315T1530Z.NO/
802 PM CDT THU MAR 15 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE BOEUF RIVER NEAR FORT NECESSITY.
* AT 7:00 PM THURSDAY THE STAGE WAS 49.9 FEET. 
* FLOOD STAGE IS 50.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 49.2 FEET BY SATURDAY
  MORNING.
* IMPACT...AT 50.0 FEET...WIDESPREAD FLOODING OF FARM AND AGRICULTURAL
  LAND IS OCCURRING ALONG AND NEAR THE RIVER.


&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   FRI   SAT   SUN CREST TIME  DATE

BOEUF RIVER
FORT NECESSITY 50  49.9 THU 07 PM  49.8  49.2  48.6    FALLING          

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Mar 15, 5:18 AM CDT, 4 hours 12 minutes earlier.

Area forecast discussion, Mar 15, 5:18 AM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
518 AM CDT THU MAR 15 2012

.SHORT TERM...THURSDAY THROUGH FRIDAY NIGHT. STUCK WITH GUIDANCE FOR
THE MOST PART AGAIN TONIGHT. MADE A FEW TWEAKS TO THE LOW TEMPS FOR
TONIGHT AND FRIDAY NIGHT. POPS WERE GOOD...MAINLY KEPT EVERYTHING
ALONG THE HIGHWAY 82 CORRIDOR. RADAR WAS PRODUCING SOME DECENT
RETURNS THIS MORNING...SO A FEW AREAS MAY SEE SOME INTERMITTENT
LIGHT RAIN/SPRINKLES DURING THE MORNING COMMUTE. FOG CAUSES SOME
PROBLEMS AGAIN THIS MORNING ALSO. EAST WAS GENERALLY CLEAR AND WINDS
LIGHT...SO MORE LIKELY TO SEE SOME PATCHY DENSE FOG TO DEVELOP...BUT
ADVECTION FOG AND LOW CLOUDS WERE SLOWLY SPREADING NORTH...SO
UNCERTAIN WHERE THE GREATEST AREA OF DENSE FOG WILL BE. EXPECTING
GENERALLY PATCHY FOG...DENSE IN A FEW SPOTS...SO WILL HOLD OFF ON A
DENSE FOG ADVISORY AT THIS TIME. VISIBILITIES WERE NOT IMPACTED AT
MOST SITES AROUND THE CWA. STILL EXPECTING THE UPPER WAVE TO PASS TO
THE NORTHWEST. HOWEVER...SOUNDINGS CONTINUE TO SHOW DECENT LAPSE
RATES LATE THIS AFTERNOON AND EVENING. INSTABILITY IS NOT
GREAT...BUT IT DOES INCREASE BY 00Z. MLU/GLH SOUNDINGS SUGGEST THERE
WILL BE 30-35KTS OF SHEAR. ANYWAY...WILL MAINTAIN STRONG WITH SEVERE
POSSIBLE WORDING IN THE HWO AND A SEGMENT ON THE FOG THROUGH MID
MORNING.

CONDITIONS AROUND THE REGION UNLIKELY TO CHANGE MUCH FOR THE NEXT
FEW DAYS. UPPER RIDGE WILL REMAIN OVER THE NORTHERN GULF AND THE
SURFACE HIGH WILL REMAIN ALONG THE ATLANTIC COAST. UNSEASONABLY WARM
AND MOIST CONDITIONS WILL CONTINUE. PATCHY FOG HAS DEVELOPED AGAIN
THIS MORNING AND WILL BE LIKELY AGAIN TONIGHT. STRATUS AND SOME
PATCHY DENSE FOG CAN ALSO BE EXPECTED. WILL HAVE TO UPDATE ZONES TO
ADD THE AREA.

LOOKS LIKE A SERIES OR AT LEAST TWO WEAK DISTURBANCES WILL PASS
TODAY. MODELS SUGGEST THE RAIN/SHOWER ACTIVITY IS ASSOCIATED WITH A
WAVE PASSING THIS MORNING AND A SECOND WAVE MOVING IN THIS
AFTERNOON. THE GFS CONTINUES TO SHOW INCREASED CAPE THIS AFTERNOON
AND EVENING OVER NORTHERN LOUISIANA...SOUTHERN ARKANSAS AND WEST
CENTRAL MISSISSIPPI. SINCE ITS WARMER THAN NORMAL...THUNDERSTORMS
DEVELOPING IN THE LATE AFTERNOON...SIMILAR TO SUMMER CAN SURVIVE FOR
A WHILE. EXPECTING SHOWER AND THUNDERSTORM ACTIVITY TO BE ISOLATED
TO LOW SCATTERED AT BEST. HOWEVER...A FEW OF THE STORMS MAY BE
STRONG. DECENT LAPSE AND CAPE...WOULD NOT BE SURPRISED TO GET SOME
HAIL AND GUSTY WINDS.

.LONG TERM...SATURDAY THROUGH THURSDAY...WARMER THAN NORMAL WITH
VERY LITTLE CHANCE OF RAIN THROUGH MONDAY BUT A LARGE LOW PRESSURE
SYSTEM LOOKS TO BRING RAIN AND POSSIBLE SEVERE WEATHER BY WEDNESDAY.
COME SATURDAY A MID LEVEL RIDGE AXIS WILL BE OVER THE EASTERN CONUS
FROM THE WESTERN GULF NORTHEAST TO THE NEW ENGLAND STATES WHILE MID
LEVEL TROUGHING WILL BE ORIENTED ALONG THE WEST COAST. A SURFACE
RIDGE CENTERED OVER THE WESTERN ATLANTIC WILL NOSE WEST ACROSS THE
GULF COAST STATES. THIS PATTERN WILL AMPLIFY THROUGH MONDAY. DRIER
AIR AND THE GREATEST SUBSIDENCE ASSOCIATED WITH THE RIDGING WILL
RESIDE OVER THE EASTERN HALF OF THE CWA LIMITING RAIN CHANCES
THROUGH MONDAY. AN ISOLATED LATE AFTERNOON AND EARLY EVENING SHOWER
OR THUNDERSTORM WILL BECOME HARDER TO RULE OUT IN THE WEST SUNDAY
AND MONDAY. THE MID LEVEL TROUGH WILL SLOWLY PUSH EAST INTO THE MID
LEVEL RIDGE AND CLOSE OFF A LOW OVER THE SOUTHERN PLAINS BY TUESDAY
EVENING. THERE ARE SMALL TIMING DIFFERENCES BETWEEN THE OPERATIONAL
GFS AND ECMWF WITH THE CLOSED LOW BUT BOTH MODELS AGREE THAT THE LOW
WILL TRACK EAST THROUGH WEDNESDAY AND BRING AN INCREASE IN RAIN
CHANCES FROM THE WEST OVER OUR AREA TUESDAY INTO WEDNESDAY.
CURRENTLY THE BEST CHANCE FOR RAIN OVER OUR CWA LOOKS TO OCCUR ON
WEDNESDAY AHEAD OF THE CLOSED LOW THAT IS EXPECTED TO BE POSITIONED
OVER CENTRAL TEXAS. SEVERE STORMS INCLUDING LOCALLY HEAVY RAIN SHOW
POTENTIAL FROM THE GFS AND ECMWF. WITH THE MODELS REMAINING IN FAIR
AGREEMENT WITH THE CLOSED LOW LIFTING UP INTO ARKANSAS THURSDAY...
DRY SLOTTING LOOKS TO END ANY SEVERE THREAT OVER OUR CWA WEDNESDAY
EVENING BUT ADDITIONAL RAINFALL WILL LIKELY AFFECT THE NORTHERN HALF
OF THE AREA THROUGH THURSDAY. THE GFS AND ECMWF DIVERGE ON THE
MOVEMENT OF THE LOW THURSDAY NIGHT INTO FRIDAY WITH THE GFS BEING
MORE PROGRESSIVE. THE ECMWF HINTS AT THE LOW BECOMING STALLED OVER
OUR CWA INTO NEXT SATURDAY. THE CLOUD COVER AND EXPECTED RAINFALL
WILL LEAD TO COOLER BUT NEAR NORMAL TEMPERATURES WEDNESDAY AND
THURSDAY. /22/

&&

.AVIATION...PATCHY FOG AND LOW CLOUDS WILL CONTINUE FOR
HBG...PIB...GTR AND MAYBE MERIDIAN THROUGH 14Z. WINDS WILL INCREASE
SLIGHTLY AND VISIBILITIES SHOULD IMPROVE. LOW CEILINGS MAY REMAIN
THROUGH 16Z. SCT-BKN MID LEVEL CLOUDS WILL BE LIKELY FOR MOST OF THE
AREA THROUGH THE DAY. ISOLATED THUNDERSTORMS WERE EXPECTED TO
DEVELOP OVER NORTHEAST LOUISIANA/SOUTHEAST ARKANSAS BY LATE
AFTERNOON...AROUND 20Z...AND GENERALLY CONTINUE MOVING EAST TO
NORTHEAST THROUGH 6Z. WILL MAINTAIN VCTS FOR GLH...GWO AND GTR.
OVERALL CONDITIONS WILL NOT CHANGE AROUND THE AREA TONIGHT...SO MORE
FOG WAS LIKELY FROM 9-12Z SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       84  60  84  59 /  12  13   9   5
MERIDIAN      83  56  84  57 /  12  12   8   5
VICKSBURG     84  61  84  60 /  16  11   8   5
HATTIESBURG   84  57  85  57 /   5   9   7   7
NATCHEZ       83  60  82  60 /  10   4   5   5
GREENVILLE    82  61  82  61 /  30  26  13   6
GREENWOOD     83  62  85  59 /  26  30  16   6

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

07/22/
Hazardous weather outlook, Mar 15, 5:43 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
543 AM CDT THU MAR 15 2012

LAZ023>026-MSZ043>046-048>066-072>074-161045-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MADISON MS-LEAKE-NESHOBA-
KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
543 AM CDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE FOG WILL CONTINUE OVER THE AREA THROUGH 10 AM. AREAS OF
DENSE FOG MAY DEVELOP OVER SOUTHEAST MISSISSIPPI REDUCING
VISIBILITIES TO LESS THAN ONE QUARTER OF A MILE FOR SHORT PERIODS OF
TIME. WATCH FOR AREAS OF RAPIDLY CHANGING VISIBILITIES.

OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE WEATHER MAY DEVELOP OVER THE OUTLOOK AREA WEDNESDAY IN
ADVANCE OF AN EXPECTED POTENT LOW PRESSURE SYSTEM. THE STRENGTH
TIMING AND EVENTUAL EVOLUTION OF THIS LOW PRESSURE SYSTEM MAY CHANGE
SO...STAY TUNED FOR LATER UPDATES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED NEXT WEDNESDAY.

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>042-047-161045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-WARREN-
543 AM CDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG WILL CONTINUE OVER THE AREA THROUGH 10 AM. AREAS OF DENSE
FOG MAY DEVELOP OVER SOUTHEAST MISSISSIPPI REDUCING VISIBILITIES TO
LESS THAN ONE MILE FOR SHORT PERIODS OF TIME. WATCH FOR AREAS OF
RAPIDLY CHANGING VISIBILITIES.

A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS
AND HAIL WILL BE POSSIBLE THIS AFTERNOON AND EVENING. AN UPPER LEVEL
DISTURBANCE WILL MOVE THROUGH THE ARKLATEX LATE THIS AFTERNOON.
INCREASED INSTABILITY AND WINDS WITH THE SYSTEM MAY LEAD TO A FEW
STRONG TO SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE WEATHER MAY DEVELOP OVER THE OUTLOOK AREA WEDNESDAY IN
ADVANCE OF AN EXPECTED POTENT LOW PRESSURE SYSTEM. THE STRENGTH
TIMING AND EVENTUAL EVOLUTION OF THIS LOW PRESSURE SYSTEM MAY CHANGE
SO...STAY TUNED FOR LATER UPDATES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

07/22

Nearby

River Flood Warnings in Louisiana, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.